Prescription For Disaster: Mixing Medications Can Kill

Be aware that mixing prescription medications and over-the-counter medication can cause death.


If information is shared that lets us know someone has caused their own death by mixing a prescription medication with a medication that is available over-the- counter, some are shocked. Others no doubt also know of some instances where a famous person or someone close to them died because of mixing medications.




Prescription drugs do come with warnings that should prevent these accidental deaths caused by mixing medications sold over-the-counter with prescriptions. However, not every person using prescription medication bothers to read the warnings. Also, some might just feel the warnings do not pertain to their situation.

When a prescription is filled in the United States, someone in the pharmacy department will usually ask if there are any questions. Also, a consultation with the pharmacist is offered or recommended in stores where prescriptions are filled. Information offered when using medication over-the-counter while taking a prescription medication could save a life. Sometimes there are also warnings about mixing certain supplements and foods with a prescription medication.

Over-the-counter medications mixed with other medications that do not require a prescription can also cause death or serious harm in many cases. While most might be aware that packaging is included that warns consumers not to mix certain items, some consumers still do this. If you doubt this happens, ask your family and friends about medications they are taking without the understanding of how this could harm them.




Sadly, children also die each year because a prescription medication was give along with something that is sold over-the-counter. What seems to be such a simple thing, such as a cough syrup or antihistamine purchased without a prescription, might be given to a child taking a prescription. Mixing these can have devastating results.

The news about a famous person taking too much of a prescription or mixing over-the-counter medications with a prescription will hit the news for all to see. The details of an overdose by someone in your community might not ever be shared. However, these do happen on a regular basis.

In addition to speaking with a pharmacist before taking any over-the-counter item while take a prescription medication, doing some online research may also help. Visiting sites that include details about drug interactions could help some realize how serious mixing medications can be for anyone.

In some cases the mix of over-the-counter medications and prescriptions won’t cause death, but could still do serious harm. Each year, many find themselves in an emergency room because they had a reaction to medications that never should have been mixed.




Comments 0

Your email address will not be published. Required fields are marked *

log in

Captcha!
Don't have an account?
sign up

reset password

Back to
log in

sign up

Captcha!
Back to
log in
Choose A Format
Personality quiz
Series of questions that intends to reveal something about the personality
Trivia quiz
Series of questions with right and wrong answers that intends to check knowledge
Poll
Voting to make decisions or determine opinions
Story
Formatted Text with Embeds and Visuals
List
The Classic Internet Listicles
Open List
Open List
Ranked List
Ranked List